The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Normal vision?


#1

Hi guys

Hope everyone is well :slight_smile: I have a question for anyone 80-100% . Has your vision ever gone back to normal ? When I walk outside everything is kinda static and not still. Also lots of floaters / visual snow ect . This really scares me as I can’t imagine being stuck like this forever and it makes being outside very difficult as I get much more dizzy.

Still have it inside but outside is a lot worse probably because of visual stimuli ?
Also I fly to America this Saturday and I’m petrified as still only 50% recovered so any words of reassurance would be great :slight_smile:


#2

My vision is normal now. (but just to add, once I was on Ami it was ok then too).

Dark floaters are due to degradation of the gel in your eye as you age. No evidence this is linked afaia


#3

Once the drugs control the condition enough to stop the Visual Vertigo you should find it’s easier. Outside is always more difficult than indoors and even more so when the thresholds are low. As long as your system is hypersensitive it may be hypersensitive to anything and everything. You’ll notice dark floaters more although they aren’t part of MAV, just result of ageing. Spending more time outside may help short-term as will having some distraction but do take care and be safe. I’m 85% much of the time now, the better I am, the easier being outside is. I used to find after a while my eyes would begin to feel they weren’t working together outside. That still happens but not as often and it doesn’t kick in as quickly as it used to. It’s becoming much less of a problem. Once the drugs push your tolerance thresholds high enough, it will settle down.


#4

Mine is close to normal, I’m actually able to work on the computer most of the day now. I don’t have floaters/snow, but I definitely have problems with too much visual stimulus, like going outside in nature and seeing too many leaves and clutter everywhere. Walking of course makes it worse. It can be quite overwhelming. I remember it feeling very surreal and Alice in Wonderland-like, but now its very minor and it doesn’t bother me much.

I really do think my eye exercises help, I do the gaze stabilization but also some basic eye strengthening exercises where I look left, right, diagonal, near, far, circles, etc…

You will do great on your flight, I know it. You have all the tools (and drugs :slight_smile:) to make it as well as someone that loves you when you get off the plane!


#5

Thanks so much james that’s amazing to hear! Out of interest what was ur vision like pre ami?


#6

Thanks Eric that’s so good to hear ! :slight_smile: also so glad topamax is helping you even more !

The Alice in wonderland feeling is exactly how I feel outside and everything looks super bright and wierd . Did this take a long time to go ? And was it the verapamil that god rid of it ?

As for the flight I have every drug you can imagine :joy::woman_facepalming:t2::sob: I just hope I do better than I think I will!


#7

Thanks Helen :slight_smile: it’s just scary when it goes on for so long you start wondering if it will ever go away! I do think pitz has helped but I think I need a much higher dose ! Seeing dr s when I get back so shall see what he suggests. I know you didn’t get visual snow but when you were at your worst did outside just look very odd and surreal to you ? I always feel like I’m wearing the wrong glasses when I’m outside and the patterns on the pavement make me dizzy but it’s a hard feeling to describe ! :grimacing:

Thanks for the advice always good to hear others experiences I def do think I need another med or higher dose


#8

my vision issues have improved a lot with effexor, (or time, who knows). A tiny bit everyday. I still have issues but not all the time neither everywhere. I was in a conference the past days and felt almost normal.


#9

Thanks that’s amazing to hear :slight_smile: out of interest what visual issues did you have before


#10

How long you been on Pizotifen now? Do you take much? About 10 weeks seems to take to really kick in. One of the quickest ones at that rate I’d say.

When I was really bad and 24/7 dizzy I couldn’t go outside at all in the sunshine it would make me so dizzy I’d fall over within a minute or two. I had many many months visual vertigo indoors with screens TV or computer. Couldnt use them at all. At my worst my main symptom apart from the 24/7 dizziness was light sensitivity. Outside I would wear wrap around sunglasses and a wide brimmed hat and only go out in very low light, at dusk, in rain, never in sun otherwise the light would give me stabbing pains in my eyeballs and make me dizzy and fall over. Bit better, I remember leaves blowing on the trees would make me dizzier as would trying to walk and look left or right, had to stare straight ahead all the time but no never Alice In Wonderland syndrome. Light reflected off wet road, parked car windscreen but that’s light sensitivity, not surreal. At some stage maybe the scenery in my peripheral vision might seem to be moving bit out of sync with my walking speed. Traffic moving on the sides too but that’s Visual Vertigo, and supermarkets were impossible but no never felt I was wearing the wrong glasses but can imagine what you mean.


#11

mmm like wavy vision, things with patterns would
move, alice in wonderland, visual vertigo in stores (like things moving), intolerance to super bright lights, the letters on my phone would look bigger or smaller (that one was very scary for me).


#12

With Effexor my visual vertigo is hugely improved. No effect at all on the visual snow, but a lot of the other artifacts are gone. Though I recently got lasik and manually added them back in. (Sometimes I wonder if I define my life by my capacity to suffer in novel ways.) Helen’s right. Get the vertigo under control and the rest becomes background.


#13

I had nystagmus in one eye which made screens very uncomfortable, sometimes impossible to watch, and visual vertigo (the ground would rock wildly from side to side and floors would slant). Once on Ami all these effects diminished then disappeared. Time may also have been a factor in the latter.


#14

Amy, I can’t wait to see your update to us all when you land after your flight… I’m absolutely certain it will read “SUCESS” as the headline! You’re stronger than you know :slight_smile:
Regarding visual stuff, that has been one of my biggest challenges. Mirrors, mirrors with bevels, windows, reflections, patterns, side sun through treees, I could go on and on! I’m looking forward to the day those issues quiet down!


#15

Thanks @flutters that’s good to know ! :slight_smile: I’d be happy if the VS jus dialled down


#16

Aw thanks so much @Naejohn I jus wish I could fast forward ! But I will update either way :slight_smile: oh I’m so sorry u get it too ! It’s very odd some of these symptoms ! Have you started any meds yet ? X


#17

I totally get the bent and rocking ! So great ami did that did it decrease at 10mg or did you have to get to 20mg ? I somehow think il be someone who needs a much higher dose :sob::joy:


#18

Hi Amy! I am now on day six of 10mg Amitriptyline… I’ve held out on meds for nearly 11 months and just couldn’t do another day without trying the script I’ve held onto for the past three months. Anyway, today seemed like I made big progress, not as rocky, not as dizzy, not as foggy. Don’t know if it’s working yet or placebo, I don’t much care if I have relief! :slight_smile: How far along are you with your medicine now?


#19

Yes, about 1.5 years. I still got it a bit here and there, but fading quickly now. Verapamil helped for sure, and time…


#20

For full benefit (to eliminate the nystagmus for example) I had to get to 20mg.

I used this as the yardstick to come off. If my eyes were ok at 10mg I reduced. Then a month later to zero. Eyes were still good so stayed off.